Delaware, 2013Flash Flooding in Delaware, June 18, 2013
June 18, 2013 · NWS PHI · 4 events in 3 counties and zones
The combination of thunderstorms with heavy rain embedded within a general area of rain and wet antecedent conditions led to poor drainage flooding and flash flooding of creeks and rivers in Delaware. The heaviest rain fell during the afternoon and event precipitation totals averaged one to three inches across the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of thunderstorms with heavy rain embedded within a general area of rain and wet antecedent conditions led to poor drainage flooding and flash flooding of creeks and rivers in Delaware. The heaviest rain fell during the afternoon and event precipitation totals averaged one to three inches across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 18, 8:47 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 18, 8:47 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 AM EDT TUE JUN 18 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TODAY AND TONIGHT
WITH WEAK LOW PRESSURE FORMING ALONG IT. A HIGH PRESSURE SYSTEM WILL
THEN BUILD INTO THE NORTHEAST AND MID-ATLANTIC TOMORROW. THE CENTER
OF THE HIGH WILL SHIFT OFFSHORE ON THURSDAY AND REMAIN IN PLACE
THROUGH THE WEEKEND. A RETURN FLOW AROUND THE HIGH WILL BRING AN
INCREASE IN HEAT AND HUMIDITY AND A THREAT OF SCATTERED SHOWERS AND
THUNDERSTORMS THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GRIDS ARE IN GOOD SHAPE THOUGH THERE IS A BIT MORE STRATUS
ADVECTING INTO THE REGION THAN ORIGINALLY THOUGHT. THE 12Z KIAD
SOUNDING SHOWS A WEAK INVERSION AROUND 400FT WITH DRIER AIR ABOVE
IT WHILE KWAL SHOWS A MORE MOIST DOUBLE INVERSION. THE FIRST ONE
IS SET UP AROUND 300FT AND THE SECOND IS AROUND 1500FT WHICH IS
HELPING TO KEEP THE LOW-LEVEL MOISTURE TRAPPED AS IT SLOWLY
SPREADS OUT. THE MAIN AREAS OF STRATUS THIS MORNING ARE FROM
NORTHERN DELMARVA EAST INTO SOUTHERN NEW JERSEY AND THEN SOUTH IN
THE VIRGINIA TIDEWATER REGION. ONCE WE WARM INTO THE MID-70S THIS
INVERSION SHOULD BREAK AND THE LOW DECK SHOULD LIFT OR BEGIN TO
SCATTER OUT A BIT.
WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS FORM
DURING A BETTER PART OF THE DAY AS MORE MOISTURE SURGES INTO THE
COLUMN. PWATS WILL INCREASE FROM WHERE IT WAS YDY ..TO ABOUT 1.6
OR 1.7 INCHES AND THAT WIND FIELDS ALOFT SHOULD DECREASE SO OTHER
THAN A WET MICROBURST...SVR WIND DOESN'T SEEM TO BE A BIG PROBLEM.
THERE MIGHT BE A STRONG MESOCYCLONE FOR A SHORT TIME LATE TODAY
ALONG THE BOUNDARY THAT SEEMS TO EVOLVE RAPIDLY SOUTHWARD THROUGH
SOUTHERN NEW JERSEY LATE TODAY. THE SHORT WAVE AT MID LVLS PASSING
ACROSS THE DELMARVA THIS EVENING ALSO GENERATES A WEAK LOW
PRESSURE SYSTEM AT 700MB WHICH MEANS SLOWER STEERING FLOW.
NO FLASH FLOOD WATCH TODAY BUT CONCERN EXISTS FOR SLOW MOVING
TORRENTIAL RAINS CAUSING A COUPLE OF STREAMS IN SE PA...NORTHERN
DE AND OR S NJ TO RISE RAPIDLY INTO FLOOD, OR FFW FOR A COUPLE OF
COUNTIES AS OCCURRED LAST EVENING IN KENT COUNTY MD.
1 HR FFG IS AS LOW AS .8 INCHES IN NE NJ.
SO...WHILE ITS DIFFICULT TO BE SURE WHERE CONVECTION WILL BE MOST
WIDESPREAD AND HEAVIEST...THE FCST HAS WORDING FOR THE POSSIBILITY
HEAVY SHOWERS.
THE TEMPS DEWS AND WINDS ARE 50 50 BLENDED NAM/GFS 00Z/18 MOS
GUIDANCE. MAX TEMPS SHOULD BE IN THE 17-19Z TIME FRAME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
CONVECTION MAY STILL BE QUITE ACTIVE THROUGH THE 10 PM TO MIDNIGHT
TIME FRAME THEN GRADUALLY DIE OUT AS NLY FLOW DEVELOPS IN THE
WAKE OF THE SOUTHWARD CFP AND ASSTD SFC LOW MOVING SEAWARD FROM E
OF THE NJ/DE COASTS.
STRATUS IS LIKELY FOR AT LEAST THE S PTN OF THE AREA AS MODELED IN
1000-950 MB RH FIELDS... AS WELL AS SREF PROBS OF CIGS BLO 1000
AND 3000 FT. THE LATTER CIGS MAY BE ARRIVING ON NE FLOW FROM LI
TONIGHT. TIMING ARRIVAL AND CIG HT UNCERTAIN. GUIDANCE SUGGESTS
MOSTLY E OF THE NJT THEN DOWN ACROSS SE DE.
TEMPS/DEWS/WINDS ARE 50 50 BLENDED 00Z/18 NAM/GFS MOS GUIDANCE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE PERIOD BEGINS WITH THE DEPARTING COLD FRONT AND LOW. SURFACE
HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY NIGHT WITH THE
CENTER OF THE HIGH MOVING OFF THE COAST ON THURSDAY. A REINFORCING
SHOT OF CANADIAN HIGH PRESSURE MOVES OFF THE COAST ON FRIDAY. HIGH
PRESSURE REMAINS IN PLACE ON SATURDAY BEFORE GETTING COMPRESSED ON
SUNDAY. A COLD FRONT WILL EITHER APPROACH OR DROP INTO THE REGION ON
MONDAY.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ARE POPLESS. POPS GET BACK IN
THE GRIDS STARTING ON FRIDAY ACROSS THE FAR NORTHWEST AND THAN
SPREAD SOUTH AND EAST OVER THE WEEKEND IN THE PERSISTENT RETURN FLOW.
BESIDES HELPING TO INCREASE POPS, THE RETURN FLOW AROUND THE
OFFSHORE HIGH WILL ALSO BRING AN INCREASE IN HEAT AND HUMIDITY.
TEMPERATURES WILL START OFF A LITTLE BELOW NORMAL IN THE EXTENDED
AND CLIMB TO THE ABOVE NORMAL RANGE SATURDAY OR SUNDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...PATCHES OF IFR/MVFR CIGS THIS MORNING WHICH SHOULD LIFT TO
VFR OVER THE NEXT HOUR OR TWO. SLOW MOVING SHOWERS AND TSTMS WITH
THEIR TORRENTIAL RAINS AND POSSIBLY N-NW G30-35 KT THIS AFTN MAY
PRODUCE LOCAL IFR/MVFR RESTRICTIONS...AGAIN. TIMING AND INTENSITY
OF CONVECTION AT ANY TAF LOCATION IS UNCERTAIN AND THEREFORE
THUNDER IS NOT CONFIDENTLY DEFINED IN THE 12Z TAFS. LIGHT WIND
BECOMING SSW FOR A TIME MIDDAY AT 10-15 KT THEN SHIFTING N LATE.
TONIGHT...LEFTOVER IFR CONDS IN HEAVY SHOWERS AND TSTMS BECOMING
IFR CONDS IN ST/FOG LATE. N WIND BECOMING NNE 10-15 KT LATE.
OUTLOOK...
WEDNESDAY...POCKETS OF MVFR CONDITIONS IN THE MORNING, OTHERWISE
VFR.
WEDNESDAY NIGHT THROUGH SATURDAY...VFR EXCEPT IN MORNING FOG/HAZE OR
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
SUB-ADVISORY CONDITIONS LOOK TO PERSIST ACROSS OUR WATERS THROUGH
MOST OF TONIGHT BUT SCA CONDITIONS MAY DEVELOP ALONG PORTIONS OF OUR
COASTS AFTER MIDNIGHT. THE CWF WORDING HAS 3 TO 5 FT SEAS AND NO SCA
ATTM BUT THE POTENTIAL EXISTS FOR 5 FOOTERS LATE AND POSSIBLY NE
WIND GUSTS TO 22 KT LATE THIS COMING TUE NIGHT.
OUTLOOK...
A SHORT PERIOD SMALL CRAFT ADVISORY MAY BE NEEDED EARLY WEDNESDAY
BEHIND THE DEPARTING COLD FRONT. OUTSIDE OF THIS, NO HEADLINES ARE
EXPECTED THROUGH SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...KRUZDLO
NEAR TERM...DRAG/HEAVENER
SHORT TERM...DRAG
LONG TERM...KRUZDLO
AVIATION...DRAG/KRUZDLO
MARINE...DRAG/KRUZDLO
Hazardous weather outlook, Jun 18, 3:06 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT TUE JUN 18 2013
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-190815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
406 AM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A SLOW MOVING COLD FRONT WILL TRIGGER ISOLATED STRONG
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. BECAUSE THE
THUNDERSTORMS WILL BE SLOW MOVING, POOR DRAINAGE AND LOW LYING
FLOODING ARE BOTH LIKELY TO OCCUR. FAST RESPONDING CREEKS AND
STREAMS COULD ALSO SEE QUICK RISES IN THE HEAVY DOWNPOURS. STRONG
GUSTY WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-190815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
406 AM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
A SLOW MOVING COLD FRONT WILL TRIGGER SOME STRONG THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. BECAUSE THE THUNDERSTORMS WILL BE SLOW
MOVING, POOR DRAINAGE AND LOW LYING FLOODING ARE BOTH LIKELY TO
OCCUR. STRONG GUSTY WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-190815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 9:30 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT TUE JUN 18 2013
PAZ071-103-104-106-181530-
EASTERN MONTGOMERY PA-LOWER BUCKS PA-PHILADELPHIA PA-
WESTERN MONTGOMERY PA-
1030 AM EDT TUE JUN 18 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...
PHILADELPHIA AND SOUTH CENTRAL BUCKS COUNTIES...
AT 1026 AM EDT...A STRONG THUNDERSTORM WAS NEAR EAGLEVILLE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR NORTH WALES AROUND 1040 AM...AMBLER AROUND 1050 AM...MAPLE GLEN
AROUND 1100 AM...WARMINSTER HEIGHTS AROUND 1110 AM AND FEASTERVILLE
AROUND 1120 AM.
BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THIS
STORM...RESULTING IN PONDING OF WATER ON ROADWAYS AND IN AREAS OF
POOR DRAINAGE.
LAT...LON 4028 7525 4026 7521 4029 7519 4031 7497
4007 7489 4006 7498 4002 7501 3997 7512
3988 7515 3987 7525 3994 7524 3997 7528
4001 7521 4006 7526 4006 7540 4009 7542
4009 7545 4012 7546 4015 7553 4024 7560
FORECASTER:JJMLocal storm report, Jun 18, 9:49 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1049 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG UPPER DEERFIELD TWP 39.48N 75.21W
06/17/2013 CUMBERLAND NJ EMERGENCY MNGR
A FEW TREES DOWN THROUGHOUT THE TWP.
&&
EVENT NUMBER PHI1300137
GAINESSpecial weather statement, Jun 18, 12:28 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT TUE JUN 18 2013
NJZ017>019-022-027-181830-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-
128 PM EDT TUE JUN 18 2013
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...CENTRAL BURLINGTON...
NORTH CENTRAL ATLANTIC AND NORTH CENTRAL GLOUCESTER COUNTIES...
AT 127 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARRINGTON...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR SOMERDALE AROUND 140 PM...GIBBSBORO AROUND 150 PM...BERLIN
AROUND 200 PM...MARLTON LAKES AROUND 210 PM...ATCO AROUND 220 PM AND
SHAMONG AROUND 230 PM.
LAT...LON 3964 7471 3980 7520 3988 7517 3988 7515
3990 7513 3995 7514 3997 7512 3997 7511
3990 7460
NIERENBERGSpecial weather statement, Jun 18, 12:53 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT TUE JUN 18 2013
NJZ016-017-021-022-181915-
ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
153 PM EDT TUE JUN 18 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CUMBERLAND...
SOUTHEASTERN GLOUCESTER...SOUTHEASTERN SALEM AND WESTERN ATLANTIC
COUNTIES...
AT 149 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHILOH...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SEABROOK FARMS...SEABROOK FARMS...AND
BRIDGETON AROUND 200 PM...CENTERTON...OLIVET...ELMER...AND ELMER
AROUND 210 PM...ROSENHAYN...AND ROSENHAYN AROUND 220 PM AND VINELAND
AROUND 230 PM.
LAT...LON 3935 7469 3942 7543 3960 7542 3962 7467
NIERENBERG
Local storm report, Jun 18, 1:17 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG UPPER FREEHOLD TWP 40.15N 74.53W
06/18/2013 MONMOUTH NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN.
&&
EVENT NUMBER PHI1300138
GAINESFlash Flood, New Castle
- When
- June 18, 2:00 PM EST to 4:00 PM EST
- Where
- New Castle County, 0.7 mi SSE of Port Penn to 0.4 mi S of Port Penn
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.511, -75.575
Thunderstorms with heavy rain caused flash flooding in Port Penn. Delaware State Route 9 was closed and several cars had to be abandoned. No serious injuries were reported.
Flash Flood, Kent
- When
- June 18, 2:00 PM EST to 5:00 PM EST
- Where
- Kent County, 1.75 mi SW of Hartly to 1.28 mi E of Little Creek
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.150, -75.740
Thunderstorms with heavy rain caused roadway and small stream flash flooding and field flooding across central Kent County. Over a dozen roadways were flooded and closed including Delaware State Route 1 in Federica. Most of the closed roadways were in and around Dover and Felton. Event precipitation totals include 2.26 inches in Felton and 2.15 inches in Dover.
Flash Flood, New Castle
- When
- June 18, 2:14 PM EST to 5:09 PM EST
- Where
- New Castle County, Christiana to 0.58 mi W of Cooch
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.670, -75.670
Heavy rain caused flash flooding along the Christina River. The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 314 p.m. EDT through 609 p.m. EDT on the 18th. It crested at 10.94 feet at 415 p.m. EDT.
Flash Flood, Sussex
- When
- June 18, 4:00 PM EST to 7:00 PM EST
- Where
- Sussex County, Seaford to 1.51 mi N of Concord
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 38.630, -75.570
Thunderstorms with heavy rain caused roadway and small stream flash flooding and field flooding in the Nanticoke River Basin in and around Seaford. Event precipitation totals include 2.90 inches in Seaford.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Idaho, June 18, 20131 death · 1 event
- Damaging Winds in Georgia, June 18, 2013$139,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463166, 463351, 463164, 463354.